Alert archive / Washington / Winter Storm Warnings in 2017

Winter Storm Warning 1, NWS Seattle, WA

January 7, 2017

NWS Seattle, WA issued this winter storm warning at Jan 7, 2017, 2:24 AM PST. It took effect at Jan 7, 2017, 4:00 PM PST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 7, 2017, 2:24 AM PST (10:24 UTC)
In effect from
Jan 7, 2017, 4:00 PM PST
Expired
Jan 8, 2017, 5:01 AM PST
In force
13 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

145 
WWUS46 KSEW 071024
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
224 AM PST SAT JAN 7 2017

WAZ511-071830-
/O.UPG.KSEW.WS.A.0001.170107T1800Z-170108T1800Z/
/O.NEW.KSEW.WS.W.0001.170108T0000Z-170108T2000Z/
HOOD CANAL AREA-
224 AM PST SAT JAN 7 2017

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
NOON PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING FOR THE HOOD CANAL AREA...WHICH IS IN EFFECT FROM 4 PM
THIS AFTERNOON TO NOON PST SUNDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* SNOW ACCUMULATIONS...1 TO 3 INCHES.

* ICE ACCUMULATIONS...AROUND A QUARTER INCH OF ICE IS
  POSSIBLE...MAINLY AFTER MIDNIGHT THROUGH SUNDAY MORNING.

* SOME AFFECTED LOCATIONS...SHELTON...BELFAIR...HOODSPORT AND
  BRINNON.

* TIMING...SNOW WILL DEVELOP LATE AFTERNOON AND CONTINUE THROUGH
  THIS EVENING. PRECIPITATION WILL BEGIN TRANSITIONING OVER TO A
  MIX OF SNOW...SLEET...AND FREEZING RAIN AFTER MIDNIGHT.
  PRECIPITATION WILL FALL MOSTLY AS FREEZING RAIN BY EARLY SUNDAY
  MORNING. 

 TEMPERATURES WILL FALL TO BELOW FREEZING LATE THIS
 AFTERNOON...RISING TO ABOVE FREEZING BY NOON SUNDAY ENDING THE
 THREAT OF ANY FREEZING OR FROZEN PRECIPITATION.

* SNOW LEVEL...NEAR THE SURFACE...RISING ON SUNDAY.

* MAIN IMPACT...SNOW AND ICE ON ROADWAYS WILL CREATE VERY SLICK
  AND HAZARDOUS DRIVING CONDITIONS. ANY ICE ACCUMULATION ON
  POWER LINES CAN POTENTIALLY CAUSE OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW, SLEET,
AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

&&

$$

WAZ512-517-071830-
/O.NEW.KSEW.WW.Y.0001.170107T2100Z-170108T0800Z/
LOWER CHEHALIS VALLEY AREA-CENTRAL COAST-
224 AM PST SAT JAN 7 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR AREAS JUST INLAND FROM THE COAST AS WELL AS
THE LOWER CHEHALIS VALLEY...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO MIDNIGHT PST TONIGHT.

* SNOW ACCUMULATIONS...AROUND 1 INCH...POSSIBLY 2 INCHES EAST OF
  ABERDEEN.

* ICE ACCUMULATIONS...A TENTH OF AN INCH OF ICE POSSIBLE EAST OF
  ABERDEEN INCLUDING MONTESANO...ELMA...MCCLEARY...AND MATLOCK.

* SOME AFFECTED LOCATIONS...ABERDEEN...COSMOPOLIS...MONTESANO...AND
  ELMA.

* TIMING...THIS AFTERNOON THROUGH THIS EVENING.

* MAIN IMPACT...SNOW OR ICE ON ROADWAYS WILL CAUSE SLICK DRIVING
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW, SLEET, OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE
DRIVING.

&&

$$

WAZ504-509-555-071830-
/O.NEW.KSEW.WW.Y.0001.170107T2200Z-170108T1600Z/
SOUTHWEST INTERIOR-TACOMA AREA-EAST PUGET SOUND LOWLANDS-
224 AM PST SAT JAN 7 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR THE SOUTHWEST INTERIOR...TACOMA AND
VICINITY...AND EAST PUGET SOUND LOWLANDS...WHICH IS IN EFFECT
FROM 2 PM THIS AFTERNOON TO 8 AM PST SUNDAY MORNING.

* SNOW ACCUMULATIONS...AROUND 1 INCH...LOCALLY 2 INCHES INLAND
  FROM THE WATER.

* ICE ACCUMULATIONS...AROUND A TENTH OF AN INCH...MAINLY INLAND
  FROM THE WATER.

* SOME AFFECTED LOCATIONS...TACOMA...PUYALLUP...NORTH BEND...MAPLE
  VALLEY...EATONVILLE...OLYMPIA...AND CHEHALIS.

* TIMING...LATE THIS AFTERNOON AND TONIGHT.

* MAIN IMPACT...SNOW AND ICE ON ROADWAYS WILL CREATE DIFFICULT
  TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW, SLEET, OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE
DRIVING.

&&

$$

WAZ556-558-559-071830-
/O.NEW.KSEW.WW.Y.0001.170108T0000Z-170108T1400Z/
BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY-
224 AM PST SAT JAN 7 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR THE SEATTLE...BREMERTON...AND BELLEVUE
AREAS...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST
SUNDAY.

* SNOW ACCUMULATIONS...UP TO ONE INCH OF SNOW...MAINLY SOUTH OF
  DOWNTOWN SEATTLE BUT INCLUDING THE BELLEVUE AND BREMERTON
  VICINITIES. 

* ICE ACCUMULATION...SNOW WILL TRANSITION OVER TO RAIN OR FREEZING
  RAIN AFTER MIDNIGHT. AREAS SOUTH OF DOWNTOWN SEATTLE AND AWAY
  FROM THE WATER...COULD GET UP TO A TENTH OF ONE INCH OF ICE.
  VERY LITTLE IF ANY ICE ACCUMULATION EXPECTED
  ELSEWHERE...INCLUDING DOWNTOWN SEATTLE.

* SOME AFFECTED LOCATIONS...SEA-TAC...BURIEN...FEDERAL
  WAY...BREMERTON...AND BELLEVUE.

* TIMING...LATE THIS AFTERNOON AND TONIGHT.

* MAIN IMPACT...THE COMBINATION OF ANY SNOW AND ICE ON ROADWAYS
  WILL CREATE DIFFICULT TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW, SLEET, OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE
DRIVING.

&&

$$

WWW.WEATHER.GOV/SEATTLE
MERCER
4 follow-up statements
504 
WWUS46 KSEW 071730
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
930 AM PST SAT JAN 7 2017

WAZ511-080000-
/O.CON.KSEW.WS.W.0001.170108T0000Z-170108T2000Z/
HOOD CANAL AREA-
930 AM PST SAT JAN 7 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO NOON PST SUNDAY...

* SNOW ACCUMULATIONS...1 TO 4 INCHES...WITH LOCAL AMOUNTS UP TO 6
  INCHES NEAR THE OLYMPIC MOUNTAINS. 

* ICE ACCUMULATIONS...AROUND A QUARTER INCH OF ICE IS POSSIBLE...
  MAINLY AFTER MIDNIGHT THROUGH SUNDAY MORNING. 

* SOME AFFECTED LOCATIONS...SHELTON...BELFAIR...HOODSPORT AND 
  BRINNON. 

* TIMING...SNOW WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE
  THROUGH THIS EVENING. PRECIPITATION WILL BEGIN TRANSITIONING
  OVER TO A MIX OF SNOW...SLEET...AND FREEZING RAIN AFTER
  MIDNIGHT. PRECIPITATION WILL FALL MOSTLY AS FREEZING RAIN BY
  EARLY SUNDAY MORNING.

TEMPERATURES WILL FALL TO BELOW FREEZING LATE THIS  AFTERNOON...
RISING TO ABOVE FREEZING BY NOON SUNDAY ENDING THE  THREAT OF ANY
FREEZING OR FROZEN PRECIPITATION.

* SNOW LEVEL...NEAR THE SURFACE...RISING ON SUNDAY.

* MAIN IMPACT...SNOW AND ICE ON ROADWAYS WILL CREATE VERY SLICK 
  AND HAZARDOUS DRIVING CONDITIONS. ANY ICE ACCUMULATION ON 
  POWER LINES CAN POTENTIALLY CAUSE OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WAZ512-517-080000-
/O.CON.KSEW.WW.Y.0001.170107T2100Z-170108T0800Z/
LOWER CHEHALIS VALLEY AREA-CENTRAL COAST-
930 AM PST SAT JAN 7 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO MIDNIGHT PST TONIGHT...

* SNOW ACCUMULATIONS...AROUND 1 INCH...POSSIBLY 2 INCHES EAST OF 
  ABERDEEN. 

* ICE ACCUMULATIONS...A TENTH OF AN INCH OF ICE POSSIBLE EAST OF 
  ABERDEEN INCLUDING MONTESANO...ELMA...MCCLEARY...AND MATLOCK. 

* SOME AFFECTED LOCATIONS...ABERDEEN...COSMOPOLIS...MONTESANO... 
  AND ELMA. 

* TIMING...THIS AFTERNOON THROUGH THIS EVENING.

* MAIN IMPACT...SNOW OR ICE ON ROADWAYS WILL CAUSE SLICK DRIVING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW... SLEET...
OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE
DRIVING.

&&

$$

WAZ504-509-555-080000-
/O.CON.KSEW.WW.Y.0001.170107T2200Z-170108T1600Z/
SOUTHWEST INTERIOR-TACOMA AREA-EAST PUGET SOUND LOWLANDS-
930 AM PST SAT JAN 7 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 AM PST SUNDAY...

* SNOW ACCUMULATIONS...AROUND 1 INCH...LOCALLY 2 INCHES INLAND 
  FROM THE WATER. 

* ICE ACCUMULATIONS...AROUND A TENTH OF AN INCH...MAINLY INLAND 
  FROM THE WATER. 

* SOME AFFECTED LOCATIONS...TACOMA...PUYALLUP...NORTH BEND... 
  MAPLE VALLEY...EATONVILLE...OLYMPIA...AND CHEHALIS. 

* TIMING...LATE THIS AFTERNOON AND TONIGHT.

* MAIN IMPACT...SNOW AND ICE ON ROADWAYS WILL CREATE DIFFICULT 
  TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW... SLEET...
OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE
DRIVING.

&&

$$

WAZ556-558-559-080000-
/O.CON.KSEW.WW.Y.0001.170108T0000Z-170108T1400Z/
BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY-
930 AM PST SAT JAN 7 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 6 AM PST SUNDAY...

* SNOW ACCUMULATIONS...UP TO ONE INCH OF SNOW...MAINLY SOUTH OF 
  DOWNTOWN SEATTLE BUT INCLUDING THE BELLEVUE AND BREMERTON 
  VICINITIES. 

* ICE ACCUMULATION...SNOW WILL TRANSITION OVER TO RAIN OR 
  FREEZING RAIN AFTER MIDNIGHT. AREAS SOUTH OF DOWNTOWN SEATTLE 
  AND AWAY FROM THE WATER...COULD GET UP TO A TENTH OF ONE INCH 
  OF ICE. VERY LITTLE IF ANY ICE ACCUMULATION EXPECTED 
  ELSEWHERE...INCLUDING DOWNTOWN SEATTLE. 

* SOME AFFECTED LOCATIONS...SEA-TAC...BURIEN...FEDERAL WAY... 
  BREMERTON...AND BELLEVUE. 

* TIMING...LATE THIS AFTERNOON AND TONIGHT.

* MAIN IMPACT...THE COMBINATION OF ANY SNOW AND ICE ON ROADWAYS 
  WILL CREATE DIFFICULT TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW... SLEET...
OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE
DRIVING.

&&

$$

WWW.WEATHER.GOV/SEATTLE
002 
WWUS46 KSEW 072320
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
320 PM PST SAT JAN 7 2017

WAZ511-081200-
/O.CON.KSEW.WS.W.0001.170108T0000Z-170108T2000Z/
HOOD CANAL AREA-
320 PM PST SAT JAN 7 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST SUNDAY...

* SNOW ACCUMULATIONS...1 TO 4 INCHES...WITH LOCAL AMOUNTS UP TO 
  6 INCHES NEAR THE OLYMPIC MOUNTAINS. 

* ICE ACCUMULATIONS...AROUND A QUARTER INCH OF ICE IS POSSIBLE...
   MAINLY AFTER MIDNIGHT THROUGH SUNDAY MORNING. 

* SOME AFFECTED LOCATIONS...SHELTON...BELFAIR...HOODSPORT AND 
  BRINNON. 

* TIMING...SNOW WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE
  THROUGH THIS EVENING. A MIX OF SNOW...SLEET...AND FREEZING RAIN
  IS POSSIBLE AFTER MIDNIGHT TONIGHT. PRECIPITATION WILL
  TRANSITION TO RAIN SUNDAY AFTERNOON.

* SNOW LEVEL...NEAR THE SURFACE...RISING TO 1500 FEET SUNDAY.

* MAIN IMPACT...SNOW AND ICE ON ROADWAYS WILL CREATE VERY SLICK 
  AND HAZARDOUS DRIVING CONDITIONS. ANY ICE ACCUMULATION ON 
  POWER LINES CAN POTENTIALLY CAUSE OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WAZ512-517-080800-
/O.CON.KSEW.WW.Y.0001.000000T0000Z-170108T0800Z/
LOWER CHEHALIS VALLEY AREA-CENTRAL COAST-
320 PM PST SAT JAN 7 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* SNOW ACCUMULATIONS...AROUND 1 INCH...POSSIBLY 2 INCHES EAST OF 
  ABERDEEN. 

* ICE ACCUMULATIONS...A TENTH OF AN INCH OF ICE POSSIBLE EAST OF 
  ABERDEEN INCLUDING MONTESANO...ELMA...MCCLEARY...AND MATLOCK. 

* SOME AFFECTED LOCATIONS...ABERDEEN...COSMOPOLIS...MONTESANO... 
  AND ELMA. 

* TIMING...THROUGH THIS EVENING.

* MAIN IMPACT...SNOW OR ICE ON ROADWAYS WILL CAUSE SLICK DRIVING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW... SLEET...
OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE
DRIVING.

&&

$$

WAZ504-509-555-081200-
/O.CON.KSEW.WW.Y.0001.000000T0000Z-170108T1600Z/
SOUTHWEST INTERIOR-TACOMA AREA-EAST PUGET SOUND LOWLANDS-
320 PM PST SAT JAN 7 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST
SUNDAY...

* SNOW ACCUMULATIONS...UP TO 1 INCH...WITH LOCALLY UP TO 2 INCHES
  INLAND FROM THE WATER.

* ICE ACCUMULATIONS...AROUND A TENTH OF AN INCH...MAINLY INLAND 
  FROM THE WATER. 

* SOME AFFECTED LOCATIONS...TACOMA...PUYALLUP...NORTH BEND... 
  MAPLE VALLEY...EATONVILLE...OLYMPIA...AND CHEHALIS. 

* TIMING...THROUGH EARLY SUNDAY MORNING. 

* MAIN IMPACT...SNOW AND ICE ON ROADWAYS WILL CREATE DIFFICULT 
  TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW... SLEET...
OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE
DRIVING.

&&

$$

WAZ556-558-559-081200-
/O.CON.KSEW.WW.Y.0001.170108T0000Z-170108T1400Z/
BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY-
320 PM PST SAT JAN 7 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
SUNDAY...

* SNOW ACCUMULATIONS...UP TO ONE INCH OF SNOW...MAINLY SOUTH OF 
  DOWNTOWN SEATTLE BUT INCLUDING THE BELLEVUE AND BREMERTON 
  VICINITIES. 

* ICE ACCUMULATION...SNOW WILL TRANSITION OVER TO RAIN OR 
  FREEZING RAIN AFTER MIDNIGHT. AREAS SOUTH OF DOWNTOWN SEATTLE 
  AND AWAY FROM THE WATER...COULD GET UP TO A TENTH OF ONE INCH 
  OF ICE. VERY LITTLE IF ANY ICE ACCUMULATION EXPECTED 
  ELSEWHERE...INCLUDING DOWNTOWN SEATTLE. 

* SOME AFFECTED LOCATIONS...SEA-TAC...BURIEN...FEDERAL WAY... 
  BREMERTON...AND BELLEVUE. 

* TIMING...THROUGH TONIGHT.

* MAIN IMPACT...THE COMBINATION OF ANY SNOW AND ICE ON ROADWAYS 
  WILL CREATE DIFFICULT TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WWW.WEATHER.GOV/SEATTLE
681 
WWUS46 KSEW 080547
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
947 PM PST SAT JAN 7 2017

WAZ512-517-080700-
/O.CAN.KSEW.WW.Y.0001.000000T0000Z-170108T0800Z/
LOWER CHEHALIS VALLEY AREA-CENTRAL COAST-
947 PM PST SAT JAN 7 2017

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

$$

WAZ511-081415-
/O.CON.KSEW.WS.W.0001.000000T0000Z-170108T2000Z/
HOOD CANAL AREA-
947 PM PST SAT JAN 7 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST SUNDAY...

* SNOW ACCUMULATIONS...1 TO 4 INCHES...WITH LOCAL AMOUNTS UP TO 
  6 INCHES NEAR THE OLYMPIC MOUNTAINS. 

* ICE ACCUMULATIONS...AROUND A QUARTER INCH OF ICE IS POSSIBLE...
   MAINLY AFTER MIDNIGHT THROUGH SUNDAY MORNING. 

* SOME AFFECTED LOCATIONS...SHELTON...BELFAIR...HOODSPORT AND 
  BRINNON. 

* TIMING...A MIX OF SNOW...SLEET...AND FREEZING RAIN IS EXPECTED
  AFTER MIDNIGHT TONIGHT. PRECIPITATION WILL TRANSITION TO RAIN
  SUNDAY AFTERNOON.

* SNOW LEVEL...NEAR THE SURFACE...RISING TO 1500 FEET SUNDAY.

* MAIN IMPACT...SNOW AND ICE ON ROADWAYS WILL CREATE VERY SLICK 
  AND HAZARDOUS DRIVING CONDITIONS. ANY ICE ACCUMULATION ON 
  POWER LINES CAN POTENTIALLY CAUSE OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WAZ504-509-555-081415-
/O.CON.KSEW.WW.Y.0001.000000T0000Z-170108T1600Z/
SOUTHWEST INTERIOR-TACOMA AREA-EAST PUGET SOUND LOWLANDS-
947 PM PST SAT JAN 7 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST
SUNDAY...

* SNOW ACCUMULATIONS...UP TO 1 INCH...WITH LOCALLY UP TO 2 
  INCHES INLAND FROM THE WATER. 

* ICE ACCUMULATIONS...AROUND A TENTH OF AN INCH...MAINLY INLAND 
  FROM THE WATER. 

* SOME AFFECTED LOCATIONS...TACOMA...PUYALLUP...NORTH BEND... 
  MAPLE VALLEY...EATONVILLE...OLYMPIA...AND CHEHALIS. 

* TIMING...A MIX OF SNOW...SLEET...AND FREEZING RAIN IS EXPECTED
  AFTER MIDNIGHT TONIGHT.

* MAIN IMPACT...SNOW AND ICE ON ROADWAYS WILL CREATE DIFFICULT 
  TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW... SLEET...
OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE
DRIVING.

&&

$$

WAZ556-558-559-081400-
/O.CON.KSEW.WW.Y.0001.000000T0000Z-170108T1400Z/
BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY-
947 PM PST SAT JAN 7 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
SUNDAY...

* SNOW ACCUMULATIONS...UP TO ONE INCH OF SNOW...MAINLY SOUTH OF 
  DOWNTOWN SEATTLE BUT INCLUDING THE BELLEVUE AND BREMERTON 
  VICINITIES. 

* ICE ACCUMULATION...SNOW WILL TRANSITION OVER TO RAIN OR 
  FREEZING RAIN AFTER MIDNIGHT. AREAS SOUTH OF DOWNTOWN SEATTLE 
  AND AWAY FROM THE WATER...COULD GET UP TO A TENTH OF ONE INCH 
  OF ICE. VERY LITTLE IF ANY ICE ACCUMULATION EXPECTED 
  ELSEWHERE...INCLUDING DOWNTOWN SEATTLE. 

* SOME AFFECTED LOCATIONS...SEA-TAC...BURIEN...FEDERAL WAY... 
  BREMERTON...AND BELLEVUE. 

* TIMING...A MIX OF SNOW...SLEET...AND FREEZING RAIN IS EXPECTED
  AFTER MIDNIGHT TONIGHT.

* MAIN IMPACT...THE COMBINATION OF ANY SNOW AND ICE ON ROADWAYS 
  WILL CREATE DIFFICULT TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WWW.WEATHER.GOV/SEATTLE
598 
WWUS46 KSEW 081301
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
501 AM PST SUN JAN 8 2017

WAZ511-081415-
/O.CAN.KSEW.WS.W.0001.000000T0000Z-170108T2000Z/
HOOD CANAL AREA-
501 AM PST SUN JAN 8 2017

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER
STORM WARNING.

THE AIR MASS IS WARMING QUICKLY THIS MORNING...AND LITTLE TO NO
ADDITIONAL FREEZING RAIN IS EXPECTED.

$$

WAZ556-558-559-081415-
/O.CAN.KSEW.WW.Y.0001.000000T0000Z-170108T1400Z/
BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY-
501 AM PST SUN JAN 8 2017

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE AIR MASS IS WARMING QUICKLY THIS MORNING...AND LITTLE TO NO
ADDITIONAL FREEZING RAIN IS EXPECTED..

$$

WAZ504-509-555-081415-
/O.CAN.KSEW.WW.Y.0001.000000T0000Z-170108T1600Z/
SOUTHWEST INTERIOR-TACOMA AREA-EAST PUGET SOUND LOWLANDS-
501 AM PST SUN JAN 8 2017

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE AIR MASS IS WARMING QUICKLY THIS MORNING...AND LITTLE TO NO
ADDITIONAL FREEZING RAIN IS EXPECTED..

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Jan 6, 9:29 PM PST, 4 hours 55 minutes earlier.

Area forecast discussion, Jan 6, 9:29 PM PST, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
929 PM PST Fri Jan 6 2017

.SYNOPSIS...Cold dry weather will continue tonight. A weather
system will bring a wintry mix of precipitation later Saturday and
Saturday night. A wetter and warmer front will arrive Sunday.
Additional weather systems will bring rain at times through the
first part of next week, with cooler weather and lower snow
levels possible again later next week.

&&

.SHORT TERM...Dry air and light winds will allow temperatures to
drop into the 20s or even upper teens again tonight. High clouds
at times and weak onshore flow will probably result in low
slightly warmer than last night overall.

A weather system moving up from the south will bring precipitation
to the south part of the area Saturday afternoon and then
elsewhere in the evening. Warmer air aloft will override cold dry
air at the surface. Precipitation will likely start as snow in
most areas, then perhaps change to freezing rain, mainly from
about Seattle south. Overall, precipitation amounts look fairly
light, especially north of Seattle. From about Seattle south, a
winter weather advisory will probably eventually be needed for up
to an inch or two of snow, then for some freezing rain. The hood
canal area will get a bit more QPF and heavy snow - 4 inches or
so is possible.

A warmer and wetter frontal system will move into the area Sunday.
This should scour any lingering cold air although a wintry mix
could linger into the morning hours for some locations. There
will also be some windy conditions near the Cascades foothills.
There will be a bit of a break in the wet weather Sunday night,
then another system will move up from the southwest on Monday for
more rain at times. Schneider

.LONG TERM...Previous discussion...A weak system will bring
showers on Tuesday as it moves through Western Washington.
Offshore flow will increase Tuesday night into Wednesday as
another wet Pac system approaches and moves inland. This system
will mainly clip the southern portion of the CWA but the precip
type will be tricky again with a threat of lowland snow. The exact
details have not been hatched out quite yet. Models are trying to
show a drier period on Thursday. Beyond then, confidence is low as
the models start to diverge. 33

&&

.AVIATION...A large upper low will set up near our latitude
between 135W and 140W over the next 24 hours, leading to moderate
southwest flow aloft. A mid-level disturbance will arrive from the
southwest on Saturday afternoon. This will lead to thickening
clouds around mid-day, then the arrival of light precip during the
late afternoon and early evening. With lingering cold air, precip
will start as snow, or a mix of precip types over the lowlands,
before switching over to all rain over the course of Saturday
night and Sunday morning.

KSEA...Clouds will start to thicken above 070 starting around 16z
Saturday. Precip will spread in from the southwest and reach the
terminal around 4-7 pm. Precip is likely to start as a couple
hours of light snow. Minor accumulations of a couple tenths of one
inch are most likely. Later Saturday evening, an intervening
period of light freezing rain or sleet is possible. Precip
intensity should be very light during the period of possible
freezing precip. Enough warming is expected by 15z Sunday for all
liquid rain. Haner

&&

.MARINE...Southeast gradients tonight will become more easterly on
Saturday morning in response to a 997 mb low drifting southward
between 135W and 140W. A warm front will move north across the
waters late Sunday afternoon or Sunday evening, preceded by strong
easterly flow then followed by moderate southerly flow on Sunday
night and Monday. Surface high pressure will build into southern
B.C. on Tue and Wed, with northerly offshore flow prevailing over
the waters. Haner

&&

.HYDROLOGY...No river flooding is expected for the next 7 days.

Note: Due to the long duration of below freezing temperatures over
the last week or so, a number of stream gage readings are being
affected by ice and the data is suspect. Please be aware of that as
you look at stream gage data across our area. Some examples include
Dungeness River near Sequim, several Nooksack River gages, and South
Fork Stillaguamish. These conditions may persist for a few more days
at least.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Storm Watch from Saturday morning through Sunday morning
     for Hood Canal Area.

PZ...Small Craft Advisory until 6 PM PST Saturday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm-East Entrance U.S. Waters Strait Of
     Juan De Fuca-West Entrance U.S. Waters Strait Of Juan De
     Fuca.

     Small Craft Advisory until 9 AM PST Saturday for Northern Inland
     Waters Including The San Juan Islands.

     Small Craft Advisory until 3 AM PST Saturday for Admiralty Inlet.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.html

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 2:24 AM PSTWinter Weather AdvisorySEW27 hr
Jan 7, 3:05 AM PSTGale WarningSEW39 hr
Jan 7, 8:35 AM PSTWind AdvisorySEW26 hr

Nearby

Winter Storm Warnings in Washington, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.